Q and A

Question

Will syphilis treatment make HIV treatment cause a late rash?

Syphilis treatment : penicillin 2.4m one shot

I was tested positive for syphilis test at the end of May (I was negative in February) so I was given a 2.4m penicillin shot. At that time I had some red spots on palms and body, perhaps about 5-10 percent coverage. After the shot, I suffered reactions for about 8 hours.

I was then recovering until 2.5 weeks later, my body started developing drug rash (whole body, about 60 percent, mostly frontal body) and red spots covering my palms (about 20 percent).

I am wondering did my HIV treatment fail or is that something else? I am currently only on Atripla and the rash is very similar to what I had when I first started this medication.

My question are, would the rash resurface after few weeks if the treatment works? Is this normal? Or did my syphilis mutate? Would penicillin affect my immunity and I am going through the Atripla rash phase like I first started ? My skin has been quite dry and it sometimes will get itchy if I don’t stay in air-condiioned rooms.

I am now given doxycycline for 2 weeks and this is now the second day.

I really appreciate cause it is bothering me very much. Thank you for your help.

Answer

Hi

It sounds like the rash is a reaction to the antibiotics and veyr unlikely that the rash is related to Atripla.

I have less infomration about other STIs though as i-Base mainly answers questions about HIV.

These are good questions to ask your doctor though.

I hope the new treatment works out well.

best wishes

Comment

Your email address will not be published.